Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Conjugacy classes of hyperbolic matrices in $ {\rm Sl}(n,\,{\bf Z})$ and ideal classes in an order


Author: D. I. Wallace
Journal: Trans. Amer. Math. Soc. 283 (1984), 177-184
MSC: Primary 11F06; Secondary 11R80
MathSciNet review: 735415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A bijection is proved between $ \operatorname{Sl} (n,{\mathbf{Z}})$-conjugacy classes of hyperbolic matrices with eigenvalues $ \{ {\lambda _1}, \ldots ,{\lambda _n}\} $ which are units in an $ n$-degree number field, and narrow ideal classes of the ring $ {R_k} = {\mathbf{Z}}[{\lambda _i}]$. A bijection between $ \operatorname{Gl} (n,{\mathbf{Z}})$-conjugacy classes and the wide ideal classes, which had been known, is repeated with a different proof.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11F06, 11R80

Retrieve articles in all journals with MSC: 11F06, 11R80


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0735415-0
PII: S 0002-9947(1984)0735415-0
Article copyright: © Copyright 1984 American Mathematical Society